Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 79, NWS Raleigh, NC

September 6, 20086 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 6, 2008, 7:27 AM EDT for 6 counties in North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2008, 7:27 AM EDT (11:27 UTC)
Expired
Sep 6, 2008, 10:15 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Lee County, NC, Moore County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 8:00 AM EDTFLASH FLOODLillington, NCSEVERAL ROADS FLOODED AND CLOSED THROUGHOUT THE COUNTY.
Sep 6, 8:00 AM EDTFLASH FLOODSouthern Pines, NCSEVERAL ROADS CLOSED DUE TO FLOODING IN MOORE COUNTY INCLUDING SEVERAL RAMPS TO US 1.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 061127
FFWRAH
NCC051-085-101-105-125-183-061415-
/O.NEW.KRAH.FF.W.0079.080906T1127Z-080906T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
727 AM EDT SAT SEP 6 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  MOORE COUNTY IN CENTRAL NORTH CAROLINA
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA
  LEE COUNTY IN CENTRAL NORTH CAROLINA
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1015 AM EDT

* AT 713 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER WAKE...JOHNSTON...LEE...
  HARNETT...MOORE AND CUMBERLAND COUNTIES.

* LOCATIONS THREATENED WITH FLOODING INCLUDE SOUTHERN PINES...
  SMITHFIELD...SANFORD...RDU INTERNATIONAL AIRPORT...RALEIGH...POPE
  AFB...PINEHURST...LINWOOD...LILLINGTON...GODWIN...GARNER...
  FUQUAY-VARINA...FORT BRAGG...FAYETTEVILLE...DUNN...CLAYTON...
  CARY...CARTHAGE...BENSON...ANGIER AND ABERDEEN.

TROPICAL STORM HANNA CONTINUES TO MOVE TO THE NORTH NORTHEAST AT 20 
MPH. AN ADDITIONAL INCH OF RAIN IS EXPECTED...WITH SOME LOCATIONS 
RECEIVING MORE THAN TWO INCHES...SUCH AS NORTHERN JOHNSTON COUNTY.

SOME CREEKS AND STREAMS HAVE EXCEEDED THEIR BANKS AND A FEW ROADS 
ARE IMPASSABLE. RAINS WILL BEGIN TO END THIS MORNING...HOWEVER FLOOD 
WATERS WILL BE SLOW TO RECEDE. THEREFORE FLOOD WATERS MAY PERSIST 
FOR AN HOUR OR TWO AFTER RAINS END. RESIDENTS SHOULD BE ALERT TO 
THIS DANGER THROUGH THE MORNING HOURS. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

LAT...LON 3517 7910 3524 7920 3504 7945 3506 7948
      3517 7961 3548 7977 3554 7902 3552 7898
      3556 7892 3584 7890 3590 7873 3604 7870
      3588 7835 3556 7808 3529 7836 3531 7854
      3525 7861 3509 7871 3487 7855 3486 7892

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:25 AM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Sep 6, 4:25 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
425 AM EDT SAT SEP 6 2008

.SYNOPSIS...TROPICAL STORM HANNA HAS MOVED ONSHORE NEAR NORTH
MYRTLE BEACH AND WILL CONTINUE TO MOVE NORTH NORTHEAST ACROSS THE
COASTAL PLAIN OF NORTH CAROLINA THIS MORNING AND EARLY THIS
AFTERNOON.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 335 AM EDT SATURDAY...

HANNA MAKING LANDFALL NEAR NORTH MYRTLE BEACH AND WILL CONTINUE TO
MOVE NORTH ACROSS THE COASTAL PLAIN OF NORTH CAROLINA. WHILE WIND
SPEEDS SO FAR HAVE NOT REACHED HIGH WIND WARNING CRITERIA...HAVE
RECEIVED REPORTS OF SPORADIC POWER OUTAGES AND REPORTS OF TREES
DOWN IN PLACES. WITH HANNA STILL TO OUR SOUTH AND ITS RELATIVELY
FAST NORTHWARD TRANSLATION....RELUCTANT TO CANCEL THE HIGH WIND
WARNING AT THIS TIME. PREFER TO LEAVE WIND ADVISORY/HIGH WIND
WARNINGS AS IS UNTIL CENTER OF HANNA HAS PROGRESSED FARTHER NWD
AND WINDS IN OUR REGION HAVE BACKED TO A MORE W-NW FLOW.

NEXT CONCERN THROUGH AT LEAST 12Z (AND PROBABLY FOR A FEW HOURS
BEYOND) WILL BE HEAVY RAIN. BAND OF HEAVY RAIN CURRENTLY ALONG THE
HIGHWAY 1 CORRIDOR PRODUCING RAINFALL RATES OF 1.5 INCHES PER
HOUR. MAX UPPER LEVEL DIVERGENCE OVER REGION AT THIS TIME AND THIS
FEATURE PROGGED TO LIFT NWD BY 12Z. BULK SHEAR IN THE 850-300MB OF
30-40KTS STILL GENERALLY ALIGNED ALONG THE TRACK...FAVORING A HEAVY
RAIN AXIS NEAR OR TO THE LEFT OF THE TRACK. THUS...APPEARS HEAVY
RAIN AXIS OVER THE PIEDMONT INTO SANDHILLS AND WILL REMAIN NEARLY
STATIONARY THROUGH DAYBREAK THEN LIFT NWD. EXPECT AN ADDITIONAL 2-4
INCHES ON TOP OF THE 1 TO 3 INCHES THAT HAS LIKELY ALREADY FALLEN.
THIS WILL LEAD TO FLOODING OF NUMEROUS CREEKS AND STREAMS. LITTLE
CHANGE REQUIRED TO NEAR TERM FORECAST.

FINALLY...WILL LIKELY SEE AN ENHANCED TORNADO THREAT OVER OUR FAR
SE-EASTERN COUNTIES NEXT FEW HOURS AS HANNA LIFTS NWD. 0-1KM STORM
RELATIVE HELICITY HAS INCREASED DRAMATICALLY AND IS IN EXCESS OF
400 M2/S2. HOWEVER LOW LEVEL INSTABILITY LACKING WITH MUCAPE LESS
THAN 500 J/KG. THUS ONLY ISOLATED WEAK TORNADOES EXPECTED AT THIS
TIME.

AS HANNA CIRCULATION MOVES INTO THE NORTHERN COASTAL PLAIN AT MID
DAY AND THEN INTO SE VA AFTER MID AFTERNOON...W-NW ON THE BACK
SIDE OF THE CIRCULATION WILL ADVECT DRIER AIR INTO
REGION. EXPECT RAIN TO DIMINISH SW TO NE THIS MORNING WITH CLOUDS
DEPARTING LATER IN THE DAY. LITTLE CHANGE TO TEMPS FROM EARLIER
FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
AS OF 350 AM SATURDAY...

WINDS WILL SUBSIDE AND CLOUDS SLOWLY DEPART THIS EVENING. AIR MASS
DRIES OUT ENOUGH SUNDAY OVER MAJORITY OF FORECAST AREA TO EXCLUDE
MENTION OF POPS. EXCEPTION WILL BE THE FAR S-SE WHERE A LINGERING
SURFACE TROUGH AND RESIDUAL MOISTURE WILL SUPPORT ISOLATED
CONVECTION. THICKNESSES SUPPORT MAX TEMPS ABOUT 5 DEGREES ABOVE
NORMAL.

ON MONDAY...MID LEVEL SHEAR AXIS ENTERS REGION WITH INCREASING LOW
LEVEL INSTABILITY (-3 TO -4 BY AFTERNOON) ALONG WITH  MID LEVEL
LAPSE RATES AROUND 6 DEG C/KM. WILL MENTION SLIGHT CHANCE POPS FOR
NOW.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 420 AM SATURDAY...

HAVE MADE A FEW CHANGES TO THE FORECAST IN THIS PERIOD. BOTH ECMWF
AND GFS SLOWLY DRAG SURFACE BOUNDARY THROUGH THE REGION LATE TUESDAY
INTO WEDNESDAY THEN STALL BOUNDARY NEAR OR JUST SOUTH OF AREA.
MEANWHILE DRY AIR RIDGE NOSES SWD FROM PARENT HIGH OVER NEW ENGLAND.
PARENT HIGH RATHER WEAK (1027MB) BUT PATTERN SIGNALS POTENTIAL FOR
CAD EVENT. 850MB FLOW REMAIN S-SE THROUGH EVENT WHICH SHOULD RESULT
IN OVERCAST SKIES AND POTENTIAL FOR SOME RAIN. IF MODEL GUIDANCE IN
LATER RUNS REMAIN CONSISTENT...WILL NEED TO INCREASE POPS. HAVE
LOWERED TEMPS A FEW DEGREES FROM PREVIOUS FORECAST BUT IF CAD EVENT
DOES MATERIALIZE...MAX TEMPS WED AND THU MAY END UP BEING 5-7
DEGREES COOLER THAN FORECAST.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
AS OF 200 AM SATURDAY...

HANNA IS VERY CLOSE TO MAKING LANDFALL NEAR THE MYRTLE BEACH SC.
HANNA IS EXPECTED TO TRACK QUICKLY NORTH/NORTHEAST THROUGH THE
COASTAL PLAIN THROUGH 15Z. WIDESPREAD LIFR CEILINGS WILL CONTINUE
THROUGH MID TO LATE MORNING...WITH VISIBILITY RESTRICTIONS
RESTRICTED TO IFR IN THE HEAVIER RAIN BANDS. HIGH WINDS RANGING FROM
WIND GUSTS AS STRONG AS 40KTS AT FAY AND RWI TO 25 KNOTS AT GSO AND
INT WILL BE OF CONCERN AS WELL.

CONDITIONS WILL QUICKLY IMPROVE TO VFR FROM SOUTH TO NORTH BY
MIDDAY...AS HANNA QUICKLY LIFTS NORTH OF THE AREA.

MOSTLY VFR CONDITIONS FORECAST FROM SATURDAY NIGHT THROUGH MONDAY
NIGHT WITH EXCEPTION OF EARLY MORNING FOG RISK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL NOON EDT TODAY FOR NCZ042-077-078-085-
086-088-089.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
WIND ADVISORY UNTIL NOON EDT TODAY FOR NCZ074>076-083-084.
HIGH WIND WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ010-011-
026>028-041-043.
WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ007>009-024-
025-040.

&&

SYNOPSIS...BLAES
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...BADGETT
Hazardous weather outlook, Sep 6, 5:01 AM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
501 AM EDT SAT SEP 6 2008

NCZ042-077-078-085-086-088-089-071000-
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
501 AM EDT SAT SEP 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT TODAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ074>076-083-084-071000-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
501 AM EDT SAT SEP 6 2008

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ021>023-038-039-073-071000-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-
501 AM EDT SAT SEP 6 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH
AFTER MID DAY AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL
PLAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ010-026-027-041-043-071000-
WARREN-FRANKLIN-NASH-WAKE-WILSON-
501 AM EDT SAT SEP 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ011-028-070900-
HALIFAX-EDGECOMBE-
501 AM EDT SAT SEP 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...TORNADO WATCH 890 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.
   FLASH FLOOD WATCH.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ007>009-024-025-040-071000-
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM-
501 AM EDT SAT SEP 6 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL
STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER
THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

In the hours before

Local storm report, Sep 6, 5:06 AM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
506 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     FLASH FLOOD      3 SSE GORMAN            36.00N 78.80W
09/06/2008                   DURHAM             NC   LAW ENFORCEMENT

            A DOT CREW WAS DISPATCHED TO MINERAL SPRINGS AND
            FLETCHERS CHAPEL ROAD DUE TO HIGH STANDING WATER ON ROAD.

0445 AM     FLASH FLOOD      4 NW GORMAN             36.09N 78.87W
09/06/2008                   DURHAM             NC   LAW ENFORCEMENT

            A DOT CREW WAS DISPATCHED DUE TO HIGH STANDING WATER ON
            SNOWHILL AND SNOWVALLEY ROADS.

&&

CBL
Local storm report, Sep 6, 5:31 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
531 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     RALEIGH                 35.81N 78.64W
09/06/2008                   WAKE               NC   LAW ENFORCEMENT

            TREE DOWN ON APARTMENT BUILDING AT NAVAHO DRIVE. SEVERAL
            UNITS EVACUATED.

&&

JBLAES
Local storm report, Sep 6, 5:34 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
534 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      2 W RALEIGH             35.81N 78.67W
09/06/2008                   WAKE               NC   LAW ENFORCEMENT

            DRIVER RESCUED FROM VEHICLE AFTER DRIVING INTO FLOODED
            UNDERPASS AT HILLSBOROUGH/CHAPEL DRIVE IN WEST RALEIGH.

&&

JBLAES
Special weather statement, Sep 6, 6:04 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
604 AM EDT SAT SEP 6 2008

NCZ041>043-077-078-088-089-061115-
WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...RALEIGH...SMITHFIELD...WILSON...
LILLINGTON...GOLDSBORO...FAYETTEVILLE...CLINTON
604 AM EDT SAT SEP 6 2008

...CENTER OF TROPICAL STORM HANA APPROACHING THE SOUTHERN AND
CENTRAL COASTAL PLAIN WITH WIND GUSTS APPROACHING 40 MPH AND VERY
HEAVY RAIN...

THE CENTER OF TROPICAL STORM HANNA WILL MOVE RAPIDLY NORTHWARD THROUGH
THE COASTAL PLAIN OF NORTH CAROLINA THIS MORNING. AS THE CENTER OF
CIRCULATION APPROACHES...WIND GUSTS WILL APPROACH 40 MPH FOR A
COUPLE HOURS. THE STRONG WINDS WILL REMAIN EAST OF US ROUTE 1 WITH
THE STRONGEST WINDS FOCUSED NEAR INTERSTATE 95.

BANDS OF HEAVY RAIN WILL CONTINUE TO ROTATE ACROSS THE AREA WITH
HOURLY RAINFALL AMOUNTS BETWEEN A HALF INCH AND AN INCH. SOME
LOCATIONS..MAINLY TO THE NORTH AND WEST OF WILL SEE RAINFALL
RATES IN THE 2 TO 3 INCH PER HOUR RANGE.

BLAES
Local storm report, Sep 6, 6:58 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
658 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 AM     FLASH FLOOD      1 NW SOUTHERN PINES     35.19N 79.42W
09/06/2008                   MOORE              NC   LAW ENFORCEMENT

            911 CENTER REPORTS ROAD CLOSURES ALONG MIDLAND ROAD AND
            CENTRAL DRIVE. THE EXIT RAMP ON SOUTH BOUND US HWY 1 ALSO
            HAD TO BE CLOSED.

0549 AM     NON-TSTM WND DMG 2 SSE SOUTHERN PINES    35.16N 79.39W
09/06/2008                   MOORE              NC   LAW ENFORCEMENT

            TREES AND POWERLINES WERE BLOWN DOWN ON EAST INDIANA
            ...MAPLES AND HILL ROADS.

&&

CBL
Special weather statement, Sep 6, 7:16 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
716 AM EDT SAT SEP 6 2008

NCZ011-027-028-042-043-078-061215-
EDGECOMBE-HALIFAX-JOHNSTON-NASH-WAYNE-WILSON-
716 AM EDT SAT SEP 6 2008

...CENTER OF TROPICAL STORM HANA MOVING NORTH OVER THE CENTRAL
COASTAL PLAIN WITH WIND GUSTS APPROACHING 55 MPH AND VERY HEAVY
RAIN...

THE CENTER OF TROPICAL STORM HANNA WILL MOVE RAPIDLY NORTHWARD
THROUGH THE COASTAL PLAIN OF NORTH CAROLINA THIS MORNING. AS THE
CENTER OF CIRCULATION APPROACHES...WIND GUSTS WILL APPROACH 55 MPH
FOR 30 TO 60 MINUTES. THE STRONG WINDS WILL REMAIN EAST OF US ROUTE
1 WITH THE STRONGEST WINDS FOCUSED NEAR AND JUST EAST OF INTERSTATE
95. THESE WINDS WILL BE CAPABLE OF DOWNING LARGE TREES AND POWER
LINES. THIS MAY LEAD TO POWER OUTAGES.

BANDS OF HEAVY RAIN WILL CONTINUE TO ROTATE ACROSS THE AREA WITH
HOURLY RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES. MOTORISTS
SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF
LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:31 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Sampson, Wake6 hr
Sep 6, 1:45 AM EDTFlash Flood WarningRAHHoke, Lee, Moore, Richmond, Scotland6 hr
Sep 6, 2:27 AM EDTFlash Flood WarningRAHChatham, Durham, Franklin, Granville, Orange, Person and 2 more6 hr
Sep 6, 4:53 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Nash, Wayne, Wilson6 hr
Sep 6, 5:04 AM EDTFlash Flood WarningRAHAlamance, Guilford, Montgomery, Randolph4 hr
Sep 6, 7:33 AM EDTAreal Flood AdvisoryRAHRichmond, Sampson, Scotland117 min
Sep 6, 8:28 AM EDTFlash Flood WarningRAHChatham, Durham, Orange3 hr
Sep 6, 8:33 AM EDTFlash Flood WarningRAHFranklin, Granville, Person, Vance, Warren3 hr
Sep 6, 9:04 AM EDTRiver Flood WarningRAHWake14 hr
Sep 6, 9:12 AM EDTRiver Flood WarningRAHCumberland3 days
Sep 6, 10:10 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Lee, Moore, Wake110 min
Sep 6, 11:11 AM EDTRiver Flood WarningRAHCumberland34 hr
Sep 6, 11:14 AM EDTRiver Flood WarningRAHJohnston29 hr
Sep 6, 11:19 AM EDTRiver Flood WarningRAHJohnston48 hr
Sep 6, 11:37 AM EDTRiver Flood WarningRAHChatham18 hr
Sep 6, 12:41 PM EDTAreal Flood WarningRAHCumberland, Durham, Edgecombe, Franklin, Granville, Halifax and 8 more3 hr
Sep 6, 3:50 PM EDTAreal Flood WarningRAHHarnett2 hr

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.